Home » Frequently asked Questions on Health » Why is my cyclosporin level going down?

Why is my cyclosporin level going down?

Q: I am a 41 years old renal transplant patient. I had undergone the transplant two years ago. At present, I am taking 125 mg of cyclosporine twice a day for the past one year. The cyclosporin level in my blood is going down. But the serum creatinine and other tests are normal. My doctor has asked me to continue the same medication. Can you please tell me why is the cyclosporin level going down? My cyclosporin level tested last year was 104. Six mionths ago it was 87. And last month it was 72. Please tell me what to do.

A:Cyclosporin levels are used by transplant physicians to guide them regarding the doses of cyclosporine usage. Cyclosporin levels may vary depending on the drug dose, intake with food, form of the drug and laboratory standardisation. I do hope you have not changed the chemist from whom you get cyclosporine and that your cyclosporine is genuine. One needs to make sure that the levels are tested the same way, 12 hours after the dose; the time should not be varying; the lab is the same and that it has not changed the method. So there are so many factors, which may explain your drug levels. Which of these is true for you will need an understanding of all of the above mentioned factors.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------